Thunderstorm Wind, Louisa
- When
- June 3, 3:30 PM EST
- Where
- Louisa County, Trevilians
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 38.050, -78.070
Numerous trees were downed.
Scattered severe thunderstorms well in advance of a cold front produced damaging winds across portions of central Virginia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Scattered severe thunderstorms well in advance of a cold front produced damaging winds across portions of central Virginia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 3, 2:31 PM EST, 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 331 PM EDT THU JUN 3 2010 .SYNOPSIS... HIGH PRESSURE REMAINS ANCHORED OFF THE SOUTHEAST COAST THROUGH SATURDAY...AS A SERIES OF WEAK COLD FRONTS DISSIPATE OVER THE NORTHERN MID ATLANTIC REGION. A STRONGER COLD FRONT APPROACHES FROM THE NORTHWEST SATURDAY NIGHT...AND PUSHES THROUGH THE AREA LATER SUNDAY INTO SUNDAY NIGHT. HIGH PRESSURE BUILDS IN FROM THE NORTH ON MONDAY. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... SVR TSTM WATCH CONTINUES FOR 251 UNTIL 9PM EDT (MAINLY COVERS NRN THIRD OF THE CWA). BEST FORCING AND CHCS FOR SVR WX WILL BE JUST TO THE NNW OF THE CWA BUT SOME ACTIVITY WILL MVOE INTO NRN THIRD OF THE CWA LATER THIS AFTN/ERLY EVE. HOWEVER...ALTHOUGH INSTABILITY IS WEAKER FURTHER TO THE SOUTH POTENTIAL IS THERE FOR SVR WX WARNINGS TO BE ISSUED AT A MORE LIMITED BASIS OUTSIDE OF THE WATCH AREA. WRM/MOD HUMID AMS RMNS IN PLC. XPCTG VARYING AMTS OF CLDS/SUN THRUT TDA. UNSURE IF ACTIVITY WILL FIRE OVER THE FAR SE BUT CU FILED TRYING TO DVLP WITH CLOSE PROXIMITY TO PEAK HEATING. ANYTHING THAT DOES DVLP WILL BE SLOW MOVERS AND SOME COULD BRING HEAVY DOWNPOURS IN A SHORT PERIOD OF TIME. THIS COULD LEAD TO PONDING/STANDING WATER...ESPECIALLY IN URBANIZED AND LOW LYING AREAS. && .SHORT TERM /11 PM THIS EVENING THROUGH SUNDAY NIGHT/... NO CHANGES TO THIS PERIOD WITH PREVAILING LLVL FLO RMNG FM THE SSW...MAKING FOR WARM/HUMID CONDITONS TO CONTINUE. NO REAL TRIGGER FOR FRI/FRI NGT...WL HV POPS GENLY 20% CNTRL/E AND 30% WSW FRI AFTN/EVE WITH PEAK HEATING OF THE DAY ACTIVITY. NEXT ATTEMPT AT CDFNTL PASSAGE ON SAT AFTN/EVE. DP LYRD SWLY FLO AHD OF THE FNT PRVDG DNSLPG...AND LIKELY ADDS A CPL OF DEGS F TO HI TEMPS (SAT). WL HV 40% POPS SAT AFTN NW...TAPERING POPS FM 30-20% TO THE ESE. COULD SEE SOME STRONG TO POSSIBLY SEVERE WX AGAIN. LO TEMPS FM THE U60S TO L70S BOTH TNGT/FRI NGT. HI TEMPS FRI IN THE U80S TO ARND 90...W/ XCPTN TO M80S NR THE CST. HI TEMPS SAT IN THE L90S INLAND...U80S TO ARND 90 AT THE CST. && .LONG TERM /MONDAY THROUGH THURSDAY/... AFTER A VERY WARM TO DOWNRIGHT HOT WEEKEND...A COOL FRONT WILL APPROACH FROM THE WEST SUNDAY AFTN/EVENING. HV CONTINUED INHERITED CHC POPS THRU SUN NIGHT...WITH DRIER AND MORE SEASONABLE TEMPERATURES FOLLOWING FOR EARLY NEXT WEEK. QUASI-ZONAL FLOW OF LATE THIS WEEK THROUGH THE WEEKEND WILL SLOWLY BECOME A BIT MORE AMPLIFIED BY ERY-MID NEXT WEEK...WITH NW FLOW ALOFT PERSISTING THROUGH MUCH OF NEXT WEEK. SFC HIGH PRESSURE OVER THE GRT LKS TO BEGIN THE PERIOD WL RIDE THIS FLOW SE INTO OUR REGION FOR LTR MONDAY/TUESDAY. BETTER CHCS FOR PCPN AGAIN APPEAR BY LTR TUE INTO THE LATTER HALF OF THE WEEK AS THE HIGH BREAKS DOWN AND RETURN FLOW SETS UP ONCE AGAIN. HV ADJUSTED POPS ONLY SLIGHTLY TO ACCOUNT FOR MAINLY DIURNALLY DRIVEN TSTMS WED/THU. HIGHS GENLY L-M80S W OF BAY WITH U70S TO NR 80 CSTL ZNS. LOWS U50S-M60S. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... MVFR CIGS LINGERING ALG CST HAVE TEMPO IN FOR ORF/PHF THRU 19Z. SHWRS/TSTMS DVLPNG WESTERN PRTN OF VA AND WILL MOVE EAST THRU THE AFTN/EVE HRS HAVE CB IN ALL SITES BY 19-20Z. LOOK FOR STRONGER MORE WIDESPREAD TSTMS IN THE NRN PART OF THE CWA AND MAY HAVE TO ADD TEMPO FOR SBY LATER. HAVE HI MVFR VIS OVERNIGHT BUT ANY SITE RCVNG RA COULD GO IFR. FRI...WILL BE PREDOMINANTLY VFR ALTHOUGH A BIT HIGHER CHANCES FOR PRECIP LATER FRI AFTN/EVENG AND AGAIN SAT/SUN AFTN/EVENG AS A SERIES OF FRONTS MOVES THROUGH THE AREA. && .MARINE... FAIRLY BENIGN/SUMMER-LIKE PATTERN CONTINUES OVER THE WATERS THROUGH THE WEEKEND. SSW WNDS ~10-15 KT CONTINUE THROUGH SAT NGT...BUT WITH USUAL DIURNAL SEABREEZE EFFECTS HAVING INFLUENCE (MORE W OR SW IN MORNING...THEN ONSHORE S TO SE BY LATER AFTN AND EVENING). CSTL SEAS 3-4 FT OR LESS AND WAVES IN THE BAY 1-2 FT (WITH BRIEF INCREASES TO 2-3 FT A POSSIBILITY DURING THE EVENING SINCE WATER TEMPS HAVE RISEN TO > 70F ALLOWING FOR DECENT MIXING). A STRONGER COLD FRONT LOOKS TO CROSS THE WATERS FROM THE NW BY LATER SUNDAY/SUN NGT...W/ALL AREAS LKLY SEEING A NW TO N WIND SHIFT SUN NGT/ERY MON MORNING. ATTM...APPEARS THAT SCA CONDITIONS WL BE POSSIBLE DURING THIS PERIOD. HOWEVER...WITH SCA UNCERTAIN GIVEN THE TIME OF YR AND WITH PERSISTENT FRONTAL TIMING ISSUES...WL CONTINUE TO HOLD FORECAST JUST BELOW SCA FOR NOW (~ 4 FT SEAS ON THE COAST AND 2-3 FT BAY). && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...CCW NEAR TERM...CCW SHORT TERM...CCW/ALB LONG TERM...MAM AVIATION...CY MARINE...MAM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 141 PM EDT THU JUN 3 2010 NCZ012-102-VAZ065-079-087-088-092-041745- NORTHAMPTON NC-OUTER BANKS CURRITUCK-MECKLENBURG-BRUNSWICK- GREENSVILLE-SUSSEX-SOUTHAMPTON- 141 PM EDT THU JUN 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO THE EVENING HOURS. GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. ANZ631>633-654-656-658-041745- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 141 PM EDT THU JUN 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. ANZ630-650-652-041745- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- 141 PM EDT THU JUN 3 2010 ...SEVERE THUNDERSTORM WATCH 251 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ060-061-066>071-080>083-086-041745- PRINCE EDWARD-CUMBERLAND-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT- MATHEWS- 141 PM EDT THU JUN 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO EARLY TONIGHT. A FEW STORMS MAY REACH STRONG TO SEVERE LIMITS...WITH DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. NCZ013>017-030>032-VAZ089>091-093>098-100-041745- HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN- PERQUIMANS-SURRY-JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-NORTHAMPTON VA- 141 PM EDT THU JUN 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO THE EVENING HOURS. GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. MDZ021>025-VAZ048-049-062>064-072>078-084-085-099-041745- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-GOOCHLAND-HANOVER-CAROLINE-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- GLOUCESTER-MIDDLESEX-ACCOMACK- 141 PM EDT THU JUN 3 2010 ...SEVERE THUNDERSTORM WATCH 251 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 05/WAMSLEY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
401 PM EDT THU JUN 3 2010
VAZ048-049-062-032100-
FLUVANNA VA-GOOCHLAND VA-LOUISA VA-
401 PM EDT THU JUN 3 2010
...STRONG THUNDERSTORMS MOVING INTO LOUISA...FLUVANNA AND GOOCHLAND
COUNTIES...
AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 7 MILES NORTH OF BOSWELLS TAVERN TO 20
MILES WEST OF LAKE MONTICELLO...OR FROM 16 MILES NORTHWEST OF LOUISA
TO 23 MILES WEST OF PALMYRA...MOVING EAST AT 25 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
BOSWELLS TAVERN AROUND 410 PM EDT...
TROY AROUND 420 PM EDT...
LOUISA AROUND 440 PM EDT...
PALMYRA AROUND 445 PM EDT...
MINERAL AROUND 455 PM EDT...
KENTS STORE AROUND 500 PM EDT...
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS.
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER
ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.
LAT...LON 3811 7823 3814 7817 3815 7808 3814 7805
3815 7802 3813 7798 3811 7784 3801 7770
3794 7776 3778 7817 3780 7849
ESSThe Sterling radar (KLWX), 115 km away, was scanning. The volume nearest the first event began at 20:30 UTC.
10 thunderstorm wind. Local standard time, as filed.
Numerous trees were downed.
Numerous trees were downed.
Numerous trees were downed.
Trees were downed near post office in Hadensville.
Trees were downed just east of Stage Junction.
Trees were downed.
Power lines were downed by trees near Maidens Road.
Power outages occurred due to a tree down on power lines on Route 711.
Tree was downed near Choppin Road.
Trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2010Every state in 2010This day in weather historyWarnings in Virginia, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 244119, 244121, 244123, 244125, 244126, 244127, 244130, 244133, 244134, 244136.